Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


pls pls answer -- regimen change becasue of sever side effects from nelf ddi d4t to sustiva + ??
Feb 5, 2004

please please answer this question ... i am having severe lipidistrophy and atrophy changes because of my regimen (sunken cheeks, thin arms,legs and large belly, starting of hump on upper back near neck). i was on azt + 3tc for 1.5 years and then nelfinavir(viracept) + d4t + ddi for the last 5.5 years. baselne cd4 = 500 and vl = 50,000. after treatment cd4 ~ 500 and vl < 50 with minor blips. since the regimen is going so well i am not eager to change. however the physical side effects are too pronounced and is leading to my staying depressed because of their severity. i am thus now considering a change but am very confused regarding the various options. could u please offer your valued opinion -- would sustiva + abacavir + another nrti/nnrti (which one ??) be a good change ? i am conciously trying to avoid PIs to limit the lipid changes. would a cocktail with nevaripine be better than one with sustiva ? can u suggest a couple of secondline treatment options. thanks a lot regards jane

Response from Dr. Moyle

Sorry to be slow to answer. The number of questions being posted is very high at present...too much for one person really

I agree it sounds like a change is necessary. Tenofovir abacavir plus sustiva sounds the right combination...i generally prefer sustiva to nevirapine...there's a bit more trials evidence and it has less problematic side effects. If you don't fancy sustiva. atazanavir would be a good option.

I hope this helps

Regards

Graeme Moyle


Previous
meds question
Next
Kaletra, Viread and Epivir

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement